MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. DOUBLE HEADER CHANNEL AND CONTROL HEAD COMBO; CLEANING BRUSH

UNITED STATES ENDOSCOPY GROUP, INC. DOUBLE HEADER CHANNEL AND CONTROL HEAD COMBO; CLEANING BRUSH
Model Number 00711609
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the procedure, the detached brush head was removed and identified as the occlusion of the channel.The device subject of this event is not available for evaluation.The user facility provided a photograph of the detached brush head; however, without a returned device, the cause of the reported event could not be determined.The device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "original equipment manufacturer's guidelines regarding the care and cleaning of individual endoscope channels must be reviewed prior to the use of any cleaning brush.Dispose of the cleaning brush after initial use.The mechanical attachment of the brush(es) to the plastic sheath cannot be guaranteed to be reliable or secure following initial use.If the channel(s) are known to be occluded or resistance is met in attempting to pass the brush through the endoscope, do not force the cleaning brush through the endoscope, as this may result in damage to the channel." steris endoscopy has offered in-service training to the user facility; however, the facility has declined.No further issues have been reported.
 
Event or Problem Description
The user facility reported that the brush head component of a double header cleaning brush became detached during cleaning and was retained in the endoscope channel.The occlusion of the channel was detected during a patient procedure, but the brush head was not pushed into the patient.The affected endoscope was withdrawn, and the procedure was completed with another endoscope.There was no report of harm to the patient.

Brand Name
DOUBLE HEADER CHANNEL AND CONTROL HEAD COMBO
Common Device Name
CLEANING BRUSH
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor, oh
MDR Report Key10489812
Report Number1528319-2020-00028
Device Sequence Number3155409
Product Code MNL
UDI-Device Identifier00724995184971
UDI-Public(01)00724995184971
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model Number00711609
Device Catalogue Number00711609
Device Lot Number2006668
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1